MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-71
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment of an acute large vessel occlusion of the internal carotid artery, the react-71 suction catheter was used to remove a thrombus.The catheter was hydrated and inserted through the femoral artery, which had a diameter of 7 millimeters and minimal vessel tortuosity, and advanced to the target position.The first suction was performed and a large amount of thrombus was extracted; however, angiography showed that blood flow was not restored.During preparation for a second suction, it was found that suction could not maintain negative pressure.Upon removal, the catheter was found to be obviously damaged near the tip and could not be used further.The catheter was replaced, and thrombus removal was completed.No patient complications have been reported as a result of this event.The devices were prepared and flushed according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the catheter tip was stretched.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (b)(6), 203cm ruler (b)(6) as found condition: the react catheter was returned within a shipping sleeve and a plastic bio-pouch.Visual inspection/damage location details: no damage was found with the react catheter hub.The react catheter body was found kinked at ~127.9cm and stretched at ~110.9cm-~117.9cm from the proximal end of the catheter hub.The react catheter distal tip was found to be damaged/crushed at the marker band.Testing/analysis: the react catheter total length was measured to be ~145.2cm and the usable length was measured to be ~138.2cm, which is not within specification as the catheter was stretched.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter stretched¿ and ¿catheter separation/break¿ reports were confirmed as the react catheter was found to be broken and stretched.In this event, it is likely the catheter became broken during aspiration, if high pressure is applied, subsequently stretching during removal.The customer noted that the patient¿s moderate vessel tortuosity is unlikely to contribute to catheter damage as there were no reports of resistance, stenosis or calcification during catheter advancement or retrieval.However, the root cause cannot be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22556298
Report Number2029214-2025-01650
Device Sequence Number9681687
Product Code QJP
UDI-Device Identifier00847536044197
UDI-Public(01)00847536044197(17)251128(10)B662369
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB662369
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer07/25/2025
08/28/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/21/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale